MAUDE Adverse Event Report: ZIMMER GMBH ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 2, TAPER 12/14; MODIFICATION TO ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL STEM

ZIMMER GMBH ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 2, TAPER 12/14; MODIFICATION TO ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL STEM
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.X-rays and medical records were received and will be reviewed as part of ongoing investigation.Once the investigation is completed, a supplemental medwatch will be submitted.Device history record (dhr) review could not be performed as the lot number of the device involved in the event is unknown.This is a split case with zimmer inc., (b)(4) reference number (b)(4) and the following report is associated with this event 0001825034-2018-11032.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the product was implanted on (b)(6) 2016 and revised on (b)(6) 2018 due to pain, loosening, difficulty ambulating and migration.Attempts have been made and no additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being filled to correct the "notification date" stated in date rec¿d by mfr.The initial notification date was november 6, 2018, but the "alloclassic stem" has just been identified on april 08, 2019.Therefore the correct notification date is april 08, 2019.Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No new information of the event available.
 
Additional Manufacturer Narrative
Device history records (dhr): the dhr check could not be performed as the lot number was not available.No trigger considering the following event is identified: revision due to pain, migration and loosening.Event summary: it was reported that the patient underwent right hip arthroplasty on (b)(6) 2016.Subsequently patient was revised september 24, 2018 due to loosening, pain and difficulty ambulating.Review of received data five x- rays were received whereby two views are of the right hip.They were assessed by a radiologist.X-ray review stated that x-rays dated (b)(6) 2018 showed a higher cup inclination angle (78 degrees) as compared to the image dated (b)(6) 2016 (56 degrees), consistent with interval change in position of acetabular cup.Superior positioning of the femoral head within acetabular cup suggesting polyethylene wear was noted.Slight valgus positioning of the femoral stem was observed.No other anomalies were noted.Surgical notes of primary surgery dated (b)(6) 2016 stated that patient underwent right uncemented total hip replacement due to osteoarthritis.A zimmer continuum tm shell 52mm, hxpe neutral liner 32mm, 12/14 cocr femoral head 32mm + 0, and an alloclassic sz 2 offset femoral stem were used to complete the procedure.Desire fit and range of motion were achieved.No complications occurred during the procedure.Surgical notes of revision procedure dated (b)(6) 2018 stated that patient underwent revision of right total hip arthroplasty due to mechanical loosening of the acetabular cup.Patient had over a year of increasing pain.Inspection of the acetabulum identified that the acetabular cup was grossly loose and movable with a finger.The trunnion was inspected and noted to be free of any signs of corrosion or damage.A biomet g7 osseoti acetabular cup 56mm, arcom high walled poly liner 36 x 56mm, and a biolox delta ceramic femoral head 36mm +3.5 were used to complete the procedure.The stem was not revised.Desired fit and range of motion were achieved.No complications were noted.Devices analysis: no product was returned to zimmer biomet for in-depth analysis as the stem was not revised and remains implanted.Review of product documentation this device is intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Instruction for use (ifu): in the ifu dislocation and subluxation as well as early or late loosening of components are indicated as adverse effects.Conclusion summary: it was reported that the patient underwent right hip arthroplasty on (b)(6) 2016.Subsequently patient was revised (b)(6) 2018 due to loosening, pain and difficulty ambulating.Surgical notes of revision procedure (b)(6) 2018 stated that a slight valgus positioning of the femoral stem was observed.During revision surgery the trunnion was inspected and noted to be free of any signs of corrosion or damage.Thus the stem was kept in patient.Based on the given information the complaint could be confirmed.However, on the basis of the available information and medical findings, the cause of the slight valgus positioning of the stem can not be assessed with certainty.It is highly possible that the excessive migration of the acetabular cup might have led to force unbalance of the thr resulting in tilting the stem medially at the proximal part.However, based on the available information, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 2, TAPER 12/14
Common Device Name
MODIFICATION TO ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8517940
Report Number0009613350-2019-00230
Device Sequence Number1473965
Product Code LZO
UDI-Device Identifier00889024481299
UDI-Public00889024481299
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K033664
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00121.020
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer04/08/2019
11/14/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date04/24/2019
11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR